Alert archive / Missouri / Excessive Heat Warnings in 2015
Excessive Heat Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this excessive heat warning at Jul 27, 2015, 3:40 PM CDT for 21 counties in Missouri; 9 counties in Illinois. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2015, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 29, 2015, 3:31 PM CDT
- In force
- 48 hr
- Issued by
- NWS St. Louis, MO
All 30 counties
Calhoun County, IL, Clinton County, IL, Jersey County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this excessive heat warning went out at Jul 27, 3:28 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 27, 3:28 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT MON JUL 27 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 327 PM CDT MON JUL 27 2015
WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO LIFT NORTHWARD TONIGHT
STALLING OUT JUST EAST OF MISSISSIPPI RIVER. WILL SEE ISOLATED
SHOWERS AND STORMS THIS EVENING BEFORE DIMINISHING AFTER SUNSET. HOT
AND HUMID WEATHER TO PERSIST WITH LOWS ONLY IN THE 70S.
BYRD
.LONG TERM: (TUESDAY THROUGH NEXT MONDAY) ISSUED AT 327 PM CDT
MON JUL 27 2015
(TUESDAY THROUGH THURSDAY)
WILL BE UPGRADING THE WESTERN...SOUTHERN AND CENTRAL PART OF THE
AREA INCLUDING THE ST. LOUIS METRO AREA TO AN EXCESSIVE HEAT WARNING
THROUGH TOMORROW EVENING. SEVERAL LOCATIONS HAVE HAD HEAT INDEX
VALUES REACH 110 DEGREES TODAY INCLUDING MISSOURI MESONET LOCATIONS
AS WELL AS LAMBERT FIELD. QUASI-STATIONARY FRONT HAS LINGERED OVER
THE AREA TODAY AS WELL AS SEVERAL OUTFLOW BOUNDARIES WHICH HAS
ALLOWED DEWPOINTS TO POOL AND VALUES TO CLIMB TO AROUND 80 IN SOME
CASES. THERE HAS ALSO BEEN ENOUGH SUNSHINE FOR TEMPERATURES TO
REACH THE LOWER TO MID 90S IN MOST LOCATIONS. SET UP TOMORROW WILL
BE MUCH LIKE TODAY WITH THE BOUNDARY OVER THE AREA AND ENOUGH SUN TO
ALLOW TEMPERATURES TO CLIMB INTO THE 90S AS FORECAST SOUNDINGS
SHOWING MIXING ABOVE 850MB. EXPECT HEAT INDEX VALUES TO CLIMB INTO
THE 105 TO 110+ RANGE AGAIN TOMORROW SUPPORTING THE ADVISORY AND
WARNING. FORECAST SOUNDINGS SHOW LITTLE CAPPING WITH THE BOUNDARY
IN PLACE...HOWEVER THE UPPER HIGH WILL STILL BE OVER THE AREA SO
THINK THIS WILL LIMIT COVERAGE TO JUST ISOLATED THUNDERSTORMS.
BY TUESDAY NIGHT INTO WEDNESDAY...THERE WILL BE A COLD FRONT MOVING
THROUGH THE AREA. LATEST RUNS SUPPORT THE FRONT MOVING QUICKLY
ENOUGH THE AREA THAT THE ADVISORY/WARNING WILL NOT NEED TO BE
EXTENDED INTO WEDNESDAY. HIGH PRESSURE WILL BUILD INTO AREA ON
WEDNESDAY NIGHT AND THURSDAY ALLOWING FOR DRIER AND COOLER AIR TO
MOVE IN.
(FRIDAY THROUGH MONDAY)
ECMWF AND GFS STILL LOOK SIMILAR DURING THIS PERIOD AS NORTWESTERLY
FLOW ALOFT WILL BE OVER THE AREA. THE WEEKEND STILL LOOKS DRY AS
SURFACE HIGH PRESSURE MOVES ACROSS THE AREA, BOTH MODELS ARE STILL
INDICATING THAT A COLD FRONT WILL MOVE THROUGH THE AREA EITHER
SUNDAY NIGHT OR MONDAY. THE GFS IS ALSO DEPICTING SOME LIGHT QPF
OVER THE AREA WITH THE PASSAGE OF THIS FRONT, BUT THE ECMWF IS NOT.
TEMPERATURES WILL BE NEAR OR JUST BELOW AVERAGE WITH 850MB
TEMPERATURES OF 15-20C.
BRITT
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1243 PM CDT MON JUL 27 2015
WARM FRONTAL BOUNDARY IS LINGERING JUST NORTH OF I70 CORRIDOR AND
SHOULD CONTINUE TO SLOWLY MOVE NORTH THIS AFTERNOON BEFORE
STALLING OUT JUST EAST OF MISSISSIPPI RIVER. IN THE
MEANTIME, DIURNAL CU WITH SOME HIGH THIN CIRRUS THROUGH THE
FORECAST PERIOD. AS FOR WINDS, TO REMAIN LIGHT AND VARIABLE BEFORE
PICKING UP A BIT FROM THE SOUTH TO SOUTHWEST FOR TAF SITES ALONG
I70 BY TUESDAY MORNING, WHILE KUIN WILL REMAIN CLOSE TO BOUNDARY
AND SEE EAST TO SOUTHEAST WINDS. ISOLATED STORMS POSSIBLE BUT HARD
TO PIN DOWN IF THEY WILL AFFECT TAF SITES, SO LEFT MENTION OUT FOR
NOW.
SPECIFICS FOR KSTL:
WARM FRONTAL BOUNDARY IS LINGERING JUST NORTH OF I70 CORRIDOR AND
SHOULD CONTINUE TO SLOWLY MOVE NORTH THIS AFTERNOON BEFORE
STALLING OUT JUST EAST OF MISSISSIPPI RIVER. IN THE
MEANTIME, DIURNAL CU WITH SOME HIGH THIN CIRRUS THROUGH THE
FORECAST PERIOD. AS FOR WINDS, TO REMAIN LIGHT AND VARIABLE BEFORE
PICKING UP A BIT FROM THE SOUTH TO SOUTHWEST BY 15Z TUESDAY.
ISOLATED STORMS POSSIBLE BUT HARD TO PIN DOWN IF THEY WILL AFFECT
METRO AREA, SO LEFT MENTION OUT FOR NOW.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT TUESDAY FOR BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR AUDRAIN MO-KNOX MO-
LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT TUESDAY FOR CALHOUN IL-
JERSEY IL-MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR ADAMS IL-BOND IL-BROWN
IL-CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-MARION IL-
MONTGOMERY IL-PIKE IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jul 27, 5:52 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 552 AM CDT MON JUL 27 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 552 AM CDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT INDEX VALUES ARE EXPECTED THIS AFTERNOON AND THIS EVENING...AND AS A RESULT A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY AND INTO THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS HEAT INDEX VALUES WILL CONTINUE ACROSS THE REGION INTO TUESDAY...AND THE HEAT ADVISORY WILL REMAIN IN EFFECT INTO TUESDAY EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...AND THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A COLD FRONT MOVING INTO NORTHERN MISSOURI MAY BRING STRONG TO SEVERE STORMS TO NORTHEAST MISSOURI AND PARTS OF WEST CENTRAL ILLINOIS LATE TUESDAY NIGHT. A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA ON WEDNESDAY AS THE COLD FRONT SWEEPS THROUGH THE MID-MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TRUETT
In the hours before
Special weather statement, Jul 27, 3:13 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT MON JUL 27 2015
ILZ101-272100-
ST. CLAIR IL-
313 PM CDT MON JUL 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. CLAIR COUNTY
UNTIL 400 PM CDT...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FREEBURG...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...SHILOH...FREEBURG...SMITHTON...NEW ATHENS...MARISSA...
ST. LIBORY...LENZBURG...FAYETTEVILLE AND FLORAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3822 8988 3825 8992 3829 8992 3828 8991
3828 8990 3830 8991 3831 8998 3840 9009
3855 8995 3838 8970 3822 8970
TIME...MOT...LOC 2013Z 308DEG 13KT 3844 8995
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:13 PM CDT | Flash Flood Warning | LSX | Shelby | 4 hr |
| Jul 27, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 20 min |
| Jul 27, 6:04 PM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jul 27, 6:11 PM CDT | Flash Flood Warning | LSX | Marion, Monroe, Ralls | 6 hr |
| Jul 27, 6:32 PM CDT | Flash Flood Warning | LSX | Lincoln, Pike | 6 hr |
| Jul 27, 3:13 PM CDT | Special Weather Statement | LSX | Saint Clair | 47 min |
| Jul 27, 3:46 PM CDT | Areal Flood Advisory | LSX | Monroe, Saint Clair | 3 hr |
| Jul 27, 4:10 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 19 min |
| Jul 27, 4:42 PM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 3 hr |
Nearby
Excessive Heat Warnings in Missouri, 2015Excessive Heat Warnings in Illinois, 2015Every excessive heat warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.